Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 73, NWS Wilmington, NC

November 28, 2021

NWS Wilmington, NC issued this small craft advisory at Nov 28, 2021, 1:37 PM EST. It took effect at Nov 29, 2021, 3:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2021, 1:37 PM EST (18:37 UTC)
In effect from
Nov 29, 2021, 3:00 AM EST
Expired
Nov 29, 2021, 3:00 PM EST
In force
12 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

873 
WHUS72 KILM 281837
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
137 PM EST Sun Nov 28 2021

AMZ250-252-254-256-290200-
/O.NEW.KILM.SC.Y.0073.211129T0800Z-211129T1600Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
137 PM EST Sun Nov 28 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 11 AM EST MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From 3 AM to 11 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

IGB
3 follow-up statements
015 
WHUS72 KILM 282318
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
618 PM EST Sun Nov 28 2021

AMZ250-252-254-256-290900-
/O.CON.KILM.SC.Y.0073.211129T0800Z-211129T1600Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
618 PM EST Sun Nov 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 11 AM EST
MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From 3 AM to 11 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
392 
WHUS72 KILM 290751
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
251 AM EST Mon Nov 29 2021

AMZ250-252-254-256-292000-
/O.EXT.KILM.SC.Y.0073.211129T0800Z-211129T2000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
251 AM EST Mon Nov 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

dch
567 
WHUS72 KILM 291950
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
250 PM EST Mon Nov 29 2021

AMZ250-252-254-256-292100-
/O.EXP.KILM.SC.Y.0073.000000T0000Z-211129T2000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
250 PM EST Mon Nov 29 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Nov 28, 12:30 PM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Nov 28, 12:30 PM EST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1230 PM EST Sun Nov 28 2021

.SYNOPSIS...
Dry weather is expected today and through the upcoming week. A
cold front will knock temperatures down a bit on Monday, then a
warming trend will see temperatures warm up to above normal by
the latter half of the week.

&&

.UPDATE...
No major changes coming down the track in the mid-morning
forecast update.

&&

.NEAR TERM /THROUGH MONDAY/...
Broad 5h troughing over the eastern half of the CONUS today will
shift east Mon. This will help push a dry cold front into the area
this evening. The front ends up shifting offshore around midnight.
Deep westerly flow ahead of the front ensures the frontal passage
remains dry. Precipitable water peaks around 0.50" overnight as the
front arrives before dipping to 0.20" by Mon afternoon. A look at
forecast soundings shows most of the moisture tonight is above 600
mb. Varying amounts of cirrus today, but combo of increasing warm
advection ahead of the front and sunshine should propel highs above
climo this afternoon. Breezy conditions will develop this afternoon
with well mixed boundary layer bringing winds around 20 kt at the
top of the mixed layer to the surface in the form of gusts. Most
areas will see occasional gusts around 20 mph but a few areas could
see an occasional gust to 25 mph. Humidity this afternoon could drop
to around 30% which combined with the winds could lead to some fire
weather concerns this afternoon. Conditions are not expected to be
widespread or of long enough duration to warrant any fire weather
headlines at this time.

Strong cold advection develops behind the front late tonight and
continues Mon. Despite the strength of the cold advection, lows Sun
night will be near climo, mainly due to boundary layer winds
increasing to around 10 mph and becoming gusty after midnight. Cold
advection continues on Mon keeping highs in the low to mid 50s
despite sunny skies. Sunshine will allow for good mixing with 20 to
25 kt winds at the top of the mixed layer surfacing in the form of
20 to 25 mph gusts as early as mid-morning. Advection does start to
weaken in the afternoon and the winds aloft decrease. Gusts should
decrease in strength and frequency by early to mid-afternoon.
Afternoon relative humidity Mon will dip under 30% and could drop
into the low 20% range. Low humidity combined with gusty northwest
winds will likely create widespread fire weather concerns and
statements may be issued later today for Mon.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
500 mb trough axis will pivot offshore Monday night, followed by NW
flow aloft. Broad surface high pressure will build across the
southeast CONUS Monday night. Flow aloft will flatten out on
Tuesday, and quickly push the surface high off the southeast coast,
allowing return flow to set up by mid-morning Tuesday. A weak
backdoor cold front will be approaching Tuesday night, but with its
orientation paralleling the upper flow, it will be slowing its
southward progression and timing it will be difficult. Moisture will
be limited, however, so if fropa does occur, it should be dry.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Wednesday looks to begin with a stalled, weak frontal boundary
somewhere near or across the forecast area. Confidence on the
location of the front is low, but any associated impacts would be
low as well. The front will dissipate Wednesday as weak surface high
moves off the Mid-Atlantic. 00Z GFS is a quicker and more amplified
with a 500 mb shortwave moving across the Gulf Coast states than
previous runs, and the resulting deep SW flow would enhance the
Thursday warmup. Moisture remains lacking, but daytime highs should
reach 70, if not low 70s. NW flow Thursday night transitions to
zonal Friday and Saturday, pushing a weak surface high across the
Carolinas and offshore on Saturday. With the progressive pattern,
southerly return flow may set up by Saturday afternoon.

&&

.AVIATION /18Z SUNDAY THROUGH SATURDAY/...
VFR conditions will continue for this TAF set. Only forecast
challenge, a small one, is the veering winds associated with a
cold front passage tonight. Winds will be southwest winds at 6
to 10 kt becoming northwest and north around 6 kt overnight with
a cold frontal passage. North winds are expected to run around
10 kt with some gustiness my late morning.

Extended Outlook...VFR through the period with dry cold front
passages Sunday night and late Thursday into Friday.

&&

.MARINE...
Through Monday: Surface high shifts east of the waters today
with southwest flow gradually increasing as a dry cold front
approaches from the west. Front moves across the waters after
midnight with offshore flow setting up. Offshore flow starts
increasing Mon morning with the onset of strong cold advection.
Gusts to 25 kt will be possible for a period of time Mon morning
through midday before advection starts to weaken. Winds remain
northwest into Mon evening with speeds starting to decrease
during the late afternoon hours. Ahead of the front increasing
southwest wind will build seas from around 2 ft this morning to
3 to 4 ft by late afternoon and evening. Developing offshore
flow tonight increases by daybreak with seas ranging from 2 ft
along the coast to 4 to 5 ft near 20 nm. Seas well away from
shore start to subside in the afternoon as winds start
decreasing. A weak easterly swell will be present through Mon
with a more dominant southerly wind wave today and tonight
transitioning to northerly on Mon.

Monday night through Friday: CAA over the waters will wane
Monday night as the center of surface high pressure slowly
migrates off the Carolina coast. SSW return flow will set up, if
not by late Monday night, likely on Tuesday morning as the high
center progresses off the SE coast. SW flow will become W
Wednesday night ahead of a dry, backdoor cold front. Confidence
is low in timing fropa across the waters, as it will be losing
its southward push. However latest guidance suggests it will
bring a shift to NE winds across at least the northern waters
early Wednesday morning before dissipating. WSW flow will
reestablish Thursday, becoming NW on Friday as progressive
upper-level flow pushes another surface high across the waters.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...CRM
UPDATE...IGB
NEAR TERM...III
SHORT TERM...CRM
LONG TERM...CRM
AVIATION...III
MARINE...RH
Hazardous weather outlook, Nov 28, 2:58 AM EST, 10 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
258 AM EST Sun Nov 28 2021

AMZ250-252-254-256-290800-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
258 AM EST Sun Nov 28 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Small Craft Advisory conditions area possible late tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Small Craft Advisory conditions area possible through midday Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059-
290800-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
258 AM EST Sun Nov 28 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Wind gusts of 20 to 25 mph and relative humidity under 30% Monday
afternoon could lead to an increase in fire danger.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.